Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2019, 6:29 PM CDT for Calhoun County, Jersey County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 10, 2019, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 33 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:06 PM CDT | TSTM WND DMG | 5 Wnw Kampville, MO | TREES AND TREE LIMBS DOWN WITHIN DARDENNE LAKE ESTATES. TIME ESTIMATED FROM RADAR. |
| Jul 10, 7:11 PM CDT | TSTM WND GST 60 | 2 Nne Saint Charles, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WUUS53 KLSX 102329
SVRLSX
ILC013-083-MOC183-189-110015-
/O.NEW.KLSX.SV.W.0167.190710T2329Z-190711T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
629 PM CDT Wed Jul 10 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Southwestern Jersey County in southwestern Illinois...
Northeastern St. Charles County in east central Missouri...
North central St. Louis County in east central Missouri...
* Until 715 PM CDT.
* At 629 PM CDT, a severe thunderstorm was located 7 miles northwest
of Orchard Farms, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Charles, St. Peters, Florissant, Maryland Heights, Hazelwood,
Overland, St. Ann, Bridgeton, Berkeley, St. John, Woodson Terrace,
Kinloch, Lambert Field, Lambert-St. Louis International Airport,
Breckenridge Hills, Calverton Park, Edmundson, Grafton, Elsah and
West Alton.
This includes Interstate 70 in Missouri near exit 231.
This also includes First Missouri State Capitol Historic Site and
Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3869 9036 3886 9064 3900 9059 3898 9028
3892 9028 3892 9025 3891 9023
TIME...MOT...LOC 2329Z 294DEG 10KT 3893 9057
HAIL...0.75IN
WIND...60MPH
$$
Gosselin2 follow-up statements
148
WWUS53 KLSX 102345
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
645 PM CDT Wed Jul 10 2019
ILC013-083-MOC183-189-110015-
/O.CON.KLSX.SV.W.0167.000000T0000Z-190711T0015Z/
Calhoun IL-Jersey IL-St. Charles MO-St. Louis MO-
645 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN CALHOUN...SOUTHWESTERN JERSEY...NORTHEASTERN ST.
CHARLES AND NORTH CENTRAL ST. LOUIS COUNTIES...
At 644 PM CDT, a severe thunderstorm was located near Orchard Farms,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Charles, St. Peters, Florissant, Maryland Heights, Hazelwood,
Overland, St. Ann, Bridgeton, Berkeley, St. John, Woodson Terrace,
Kinloch, Lambert Field, Lambert-St. Louis International Airport,
Breckenridge Hills, Calverton Park, Edmundson, Grafton, Elsah and
West Alton.
This also includes First Missouri State Capitol Historic Site and
Pere Marquette State Park.
This includes Interstate 70 in Missouri near exit 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3869 9036 3886 9064 3900 9059 3898 9028
3892 9028 3892 9025 3891 9023
TIME...MOT...LOC 2344Z 294DEG 10KT 3891 9052
HAIL...<.75IN
WIND...60MPH
$$
Gosselin457
WWUS53 KLSX 110002
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
702 PM CDT Wed Jul 10 2019
ILC083-110012-
/O.CAN.KLSX.SV.W.0167.000000T0000Z-190711T0015Z/
Jersey IL-
702 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JERSEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3869 9036 3886 9064 3896 9060 3893 9041
3891 9032 3889 9025
TIME...MOT...LOC 0002Z 294DEG 10KT 3889 9046
$$
ILC013-MOC183-189-110015-
/O.CON.KLSX.SV.W.0167.000000T0000Z-190711T0015Z/
Calhoun IL-St. Charles MO-St. Louis MO-
702 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN CALHOUN...NORTHEASTERN ST. CHARLES AND NORTH CENTRAL
ST. LOUIS COUNTIES...
At 702 PM CDT, a severe thunderstorm was located over Orchard Farms,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Charles, St. Peters, Florissant, Maryland Heights, Hazelwood,
Overland, St. Ann, Bridgeton, Berkeley, St. John, Woodson Terrace,
Kinloch, Lambert Field, Lambert-St. Louis International Airport,
Breckenridge Hills, Calverton Park, Edmundson, West Alton, Champ and
Orchard Farms.
This also includes First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri near exit 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3869 9036 3886 9064 3896 9060 3893 9041
3891 9032 3889 9025
TIME...MOT...LOC 0002Z 294DEG 10KT 3889 9046
HAIL...<.75IN
WIND...60MPH
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 10, 6:15 PM CDT, 14 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
615 PM CDT Wed Jul 10 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 323 PM CDT Wed Jul 10 2019
The synoptic cold front can be seen on GOES-16 satellite imagery
and is just southeast of KUIN as of 2000 UTC. This front should
be nearly bisecting the CWA early this evening from the
west/southwest to the east/northeast. Isolated to scattered
thunderstorms are expected with the frontal passage through the
evening hours, with some of the storms possibly being on the
strong side. Gusty winds will be the primary threat. Did tone
down PoPs ever so slightly as thought is that previous convection
may help temper development later on this afternoon/early evening.
Behind the front, much cooler and less humid air will filter into
the bi-state region. Lows tonight are forecast to be near normal,
generally in the mid 60s to near 70 degrees. These values are
around of 10 degrees cooler than this morning in some locations.
Scattered to broken cumulus/stratocumulus clouds are expected to
develop across the area by late Thursday morning, but mainly
along/east of the Mississippi River. Cannot rule out a spot shower
during the afternoon beneath these clouds, but better chances are
to our north and east where the stronger low-level convergence
will reside associated with a secondary cold frontal passage.
Highs on Thursday will be below normal by a few degrees, generally
in the low to mid 80s. This is about 10 degrees cooler than those
experienced so far today, but combined with the change in humidity,
will in actuality feel about 20 degrees cooler!
Dry weather is likely to continue on Thursday night as a strong
surface high slides toward the Missouri-Iowa border. This will help
promote a dry, seasonably cool night with lows dropping into the 60s
areawide.
Gosselin
.LONG TERM... (Friday through Next Wednesday)
Issued at 323 PM CDT Wed Jul 10 2019
The previously mentioned surface high will slowly slide
east/southeast across the mid-Mississippi Valley into the Ohio
Valley by Saturday night. A continued dry weather pattern is
therefore favored to persist, with temperatures slowly moderating
through the weekend. By Sunday, look for highs back in the low to
mid 90s along with seasonable humidity values.
Attention then will focus on what likely will be remnants of a
tropical cyclone currently trying to develop in the Gulf of Mexico.
Track guidance from the National Hurricane Center has this storm
nearing the Arklatex region by Monday morning. Thereafter, it could
move north/northeast and affect portions of the area as early as
Monday night, but still lots of spread in the ensemble guidance with
respect to track and timing. The high level of uncertainty is due in
part from very weak steering flow aloft. We will continue to keep an
eye on this storm system over the coming days to see whether or not
our area will see any impacts associated with this storm system. For
now, continued with a low PoP (slight chances) which is close to
climatology for the middle of July.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 605 PM CDT Wed Jul 10 2019
A cold front is currently located between UIN and STL and will
continue to push SE through the area this evening. Behind the
front, storm chances will fall to near zero and we'll be left with
NW winds. Beyond that, primary concern is an area of enhanced low
level moisture currently over IA, MN, and WI which is forecast to
slide into our region tomorrow shortly after sunrise. Several of
the high res models are showing this as an area of MVFR cigs
across much of the NE portion of the CWA, with a few models even
hinting at IFR. Went ahead at included MVFR cigs at UIN, but left
it out elsewhere as confidence in low cigs reaching other
terminals is quite low. Otherwise, it should be a quiet forecast
with scattered to broken diurnal cu in the afternoon.
SPECIFICS FOR KSTL:
Main concern is the slow moving area of storms just to the NW of
the terminal. Current storm motion would have these storms moving
through the TAF site by 02z. However, similar storms to the NE of
these died rather quickly, so I don't have a ton of confidence in
these storms reaching STL. Nonetheless, given these storm's
proximity to the airport and the approach of the cold front which
may enhance these storms, I went ahead and included an tempo group
in the TAF to account for these storm.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Sainte Genevieve
MO.
IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 3:49 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 PM CDT Wed Jul 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 349 PM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast this evening across much of the region. A few of the storms may be strong with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Gosselin
In the hours before
Special weather statement, Jul 10, 2:24 PM CDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service St Louis MO 224 PM CDT Wed Jul 10 2019 ILZ101-MOZ064-102000- St. Clair IL-St. Louis City MO- 224 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR AND SOUTHERN ST. LOUIS CITY UNTIL 300 PM CDT... At 222 PM CDT, automated weather equipment reported a strong thunderstorm over Cahokia Parks Airport producing strong gusts in excess of 50 mph, moving east at 15 mph. Half inch hail and wind gusts of 50 mph will be possible with this storm. Locations impacted include... St. Louis, Belleville, East St. Louis, Fairview Heights, Cahokia, Centreville, Caseyville, Washington Park, Dupo, Millstadt, Madison, Cahokia Parks Airport, Fairmont City, Alorton, Brooklyn, East Carondelet and Sauget. This includes Interstate 64 in Illinois between exits 9 and 12. This also includes Scott Joplin Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3842 9013 3857 9030 3866 9026 3864 8994 TIME...MOT...LOC 1922Z 288DEG 12KT 3857 9015 Tilly
Special weather statement, Jul 10, 2:59 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service St Louis MO
259 PM CDT Wed Jul 10 2019
MOZ073-102045-
Washington MO-
259 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Potosi, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Potosi, Irondale, Caledonia, Shirley and Belgrade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3774 9105 3794 9095 3791 9064 3773 9065
3774 9076 3773 9086
TIME...MOT...LOC 1959Z 283DEG 19KT 3784 9090
TillyLocal storm report, Jul 10, 3:43 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 S CENTREVILLE 38.53N 90.11W
07/10/2019 ST. CLAIR IL TRAINED SPOTTER
MULTIPLE TREES UPROOTED NEAR ROUTE 163 AND
IMBS STATION ROAD.
&&
JPGLocal storm report, Jul 10, 4:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYLocal storm report, Jul 10, 4:29 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
E DUPO. CORRECTS ESTIMATED TIME OF DAMAGE.
THE CORRECT DAMAGE TIME WAS 302PM CDT.
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYSpecial weather statement, Jul 10, 6:08 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
608 PM CDT Wed Jul 10 2019
ILZ098-099-MOZ052-061-110000-
Calhoun IL-Jersey IL-St. Charles MO-Lincoln MO-
608 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...NORTH CENTRAL ST. CHARLES AND EAST CENTRAL
LINCOLN COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Charles, St. Peters, Winfield, Grafton, Elsah, Orchard Farms, Old
Monroe, Batchtown, Brussels, Meppen, Deer Plain, Kampville, Golden
Eagle and Beechville.
This includes Interstate 70 in Missouri near exit 228.
This also includes Pere Marquette State Park.
LAT...LON 3899 9077 3904 9060 3899 9032 3877 9050
3890 9074
TIME...MOT...LOC 2308Z 294DEG 9KT 3896 9064
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 33 min |
| Jul 10, 2:24 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 36 min |
| Jul 10, 2:59 PM CDT | Special Weather Statement | LSX | Washington | 46 min |
| Jul 10, 6:08 PM CDT | Special Weather Statement | LSX | Saint Charles | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.